Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Desperate Sister
May 17, 2005

Michael my darling brother was diagnosed nearly 10 years ago with HIV. He decided that he did not want to go on the drugs. his health generally hasn't been too bad. The usual immune problems that have been dealt with naturally along the way. unfortunately last year he was exposed to some pesticide and since then he has suffered with extreme fatigue. It was so bad that he would be asleep all day and we could not wake him up. It was like he was drugged up. He also had no appetite and lost so much weight. He could not breathe properly either. It was horrendous and he was making really weird noises as well. Unfortunately this carried on for a year and his dietician at the time said he had Candida and started treating him for this and also put him on a very strict diet. Then he decided to see this Naturopath who started his investigation. He took blood tests. These are the results. IRON 13.0 FERRITIN 480 MONOCYTES 17.9% ESR 106 HEAMOGLOBIN 12.4 HCT 0.36 RED CELL COUNT 4.16 WHITE CELL COUNT 2.80 NEUTROPHILS 62.7% LYMPOCYTES 17.9% HIV VIRAL LOAD 63,000 PYRUVATE 41 CD4 PERCENTAGE 10.5% HELPER LYMPHS 0.05 CD8 PERCENTAGE 63.2 CD8 CYTOTOXIC T LYMPHS 0.32. The doctor said that he is definitely anemic -- not enought red blood cells and so, not enough oxygen -- also, he has some significant inflammation going on (and he didn't know where or what yet) and both of these were definitely contributing to his fatigue.Also he said his liver was not funtioning due to the pesticide. And that the pesticide had damaged his immune system. He also said that he did not have Candida. So he put him on Hemagenics daily for 3 months also Nuti Nad (energy capsules) COQ10 3mg, LIPOIC ACID, MULTINUTIENTS 2 daily, Ultra Clear Plus for liver damage. He has been on this course for nearly 4 months and there is a little change.He is able to have a little life back again in the mornings but after mid-day he is sooooooooo tired and normally asleep the rest of the day and then unable to sleep at night. He is so irritable and bad tempered and not the happy go lucky brother i use to know. He is unable to walk fast and it's almost like he is an old man. He said that he feels nausea when he eats and that is why he doesn't eat much. His doctor has now mentioned that he wants to rebuld his adrenal glands? I am so desperate as he is living with my mother who has Cancer and she doesn't know that he is HIV as he doesn't want her to know so we have lied about what is wrong with him. Is there anything that you can suggest that will boost his energy levels. And is there anything that he can take to boost his appetite. He is now very depressed. Do you think he will ever recover? Any help will be so greatly appreciated!!!!

God Bless & the Bbest of Health to all your Readers and you. Zoe

Response from Dr. Frascino

Hello,

Your brother has AIDS and requires appropriate medical intervention ASAP. Unfortunately he's presently not getting it. Neither a dietician nor a naturopath is qualified to treat AIDS. Whether or not your brother decides to take antiretroviral drugs (AIDS medications), he definitely deserves and needs to be under the care of an HIV specialist physician (an M.D.). His current treatment is both inadequate and inappropriate. That neither the nutritionist nor the naturopath referred your brother on to an AIDS specialist physician for the care he obviously needs is disheartening and, in my opinion, unconscionable.

Let me briefly address your specific concerns:

1. Should his adrenal glands be rebuilt? This is nonsense. Get your brother to an AIDS specialist physician immediately!

2. Suggestions to boost energy levels? Your brother needs a full diagnostic workup to address all the potential causes of his AIDS-related fatigue. Certainly anemia, depression, uncontrolled HIV disease are all playing a role. Specific treatment to correct these and any other problems (hormonal imbalances, unrecognized infections, etc.) are available. Get your brother to an AIDS specialist physician immediately!

3. Anything to take to boost appetite? Yes, there are a variety of very effective medications that an M.D. can prescribe, including Marinol and Megace. However, it's equally important to determine why your brother is anorexic and to address this underlying problem. Get your brother to an AIDS specialist physician immediately!

4. Depression? He needs an appropriate evaluation. Get your brother to an AIDS specialist physician immediately!

5. Do I think he will recover? If he continues on his current course, no. If he is evaluated and treated by a competent and compassionate AIDS specialist physician, yes, then I do believe he has an excellent chance of improving dramatically. Get your brother to an AIDS specialist physician immediately!

Zoe, I know you love your brother and are very concerned about his declining health. Your concerns are warranted. The best way to demonstrate your love for him is to encourage him to see an AIDS specialist physician as soon as possible.

May the higher powers bless you and your brother as well.

Dr. Bob


Previous
another question
Next
Thank-you!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement